I jinxed myself. Funny how not that long ago I updated my diary saying I was feeling better and then after that boom, bad dizziness, drunk feeling, vision can’t focus, head feels heavy and the floor and walls seem like they are rotating very very slowly …it started happening while I was sitting in the car waiting for one of my girls to get out of school, drove so slow back home because I just couldn’t think straight.
In my diary post I said I was handling the panic better but I guess not. I feel the tears coming, the bad thoughts are starting to creep back, the what if’s are too real right now and of course my instinct was to come here and post.
Has anyone started seeing progress with meds and the quick after go back to being miserable? I have so much hope put on Effexor but my biggest fear is that it’ll stop working before I can even be well long enough
How long have you been on Effexor and at a maximum effective dose? Hint: if it’s less than a couple of months at a high enough dose, the answer is not long enough to induce panic. We all relapse and go in and out of phases. Count initial progress. Discount backsliding unless it’s prolonged enough to warrant higher doses, change of meds and/or new meds. Nobody has straight line perfect progress. You’re ok. Breathe.
And in answer to the question you posed in your diary, I’m having a rough week. I kinda felt maybe you were going to need some love soon, too. It’s how MAV works.
I’m so sorry that you’re feeling rubbish again! I am very much in the same boat atm… my botox has worn off and it feels like a relapse to me!
So here we are again… motion sick, heavy squeezing head, pounding migraine, can’t endure car journeys and the rest.
Just remember this is a set back and we will both come back from this. Take your rescue meds/anti nausea whatever you need to get through the days. Its crap and tough but these days will pass… (she says, who’s been up half the night worrying if todays going to be worse!!)
I too take effexor and like yourself have had more ups and down than a rollercoaster. Thats why i dont post a lot on the forum as my symptoms can change hourly never mind daily…im not giving up just yet and intend to increase my meds further but at the minute its 3 steps forward then 2 steps back. Ive had chronic VM since Nov 2014…its long hard slog. I know how you feel. Stay strong💖
Only been on Effexor for 6 weeks. At 70mg for 3 …I know you’re right, I shouldn’t panic yet but I can help it, these relapses are so discouraging and scary, I don’t want to go back to feeling like crap all the time.
As usual I’m worrying now about the future, Even the near one, like planned photo shoot for little one today and her bday celebration tomorrow…heck I need to drive the older one to school an 20 min and I don’t know if I can …I feel powerless
This time the symptoms feel different. I keep telling myself what you guys have told me: change in the only constant but I’m freaking out.
For the first time since this started I’m getting increased dizziness, almost vertigo when I move my head and my whole body feels weird, like a mix of numbness and jello like feeling …now that I think about it I felt a lot of ear pressure yesterday morning, should have known something was coming
Try not to worry Diana symptoms will change and morph all day long and if you haven’t had certain ones before sure you will be anxious but do try not to worry they will change to something else soon. I have a app on my phone called Calm and that helps me relax when I’m having health anxiety… try it
I might be a little psychic. Sorry I saw your troubles coming. We can pretend it’s just knowing how MAV treats me and a coincidence of timing if it makes you feel better. (It wasn’t. I had a vision of you crying. But, you know.)
Progress is slow and uneven with much backsliding for all of us. Baby, just take it one day or one hour at a time. Don’t stress and don’t panic. It’s not your fault. If you can do scheduled activities - good. If you can fake it, also good. If you can’t, don’t make your suffering worse by adding guilt to a situation that is beyond your control.
Diana I so empathise with your feeling powerless and the worry about organising things for your children, drive, parties… please don’t beat yourself up about all this — you are doing the best you can in a situation that is in no way your fault or responsibility. You are being courageous and a loving mum making the most out of what life has given you at the moment.
The meds take time to work, I’ve been on nortriptyline since January, so that’s a good 8 months, and I’ve only recently started to get some better days among the bad ones. Try and stay on it even if you doubt it works, even if you’re not seeing any change. Eventually it’ll stop the migraine attacks that cause the background dizziness that’s there 24/7.
Hi Diana - I think about you guys a lot and wonder how you guys are doing daily. As you know my mom recently had a mother of all relapses which she is ever so slowly “coming back” from. Having said that, it’s still VERY rocky with only few “decent” days sprinkled in between generally “so-so” to “bad” days with MAYBE 1-3 “good” days since. It’s really frustrating, this disease doesn’t seem to be a gradual improvement kind of disease, rather it seems to be a major up/down swing kind of a disease and all you can do is hope that with med + time the major up/down swing averages to better days overall. It is hard to post about good/bad days because as @Jojo65 pointed out each DAY can have it’s own ups and downs.
I try to get hope from those who seemingly went on to improve over time … but it always appears to be over several MONTHS to YEARS. Granted, there seem to be some lucky pple who found their relief early on, but I now realize that isn’t going to be my mom.
Well I am a dinosaur, diagnosed with MAV back in the 90s before some of you were born. Lol. I come here still to read and feel the validation and support we all need suffering from such a bizarre and cruel disease. I rarely respond but wanted to offer hope to you because 25 years in I can honestly say trust the process. Your worst days will pass, better days come, bad ones come again but you will persevere and gain strength and wisdom along the way. Medication is a great tool, but so is your faith, knowledge and persistence. One day at a time, or one minute at a time. Be extra kind to yourself right now and know we are all out here fighting the good fight with you.
I have been on all of them at one point over the years. Many of them were considered very experimental back then. Started at Johns Hopkins in Maryland USA back when there was no protocol at all and treated with an otolaryngologist who now works for NASA with astronauts and balance issues. Honestly for me medication was never a game changer aside from temporary relief from the benzos. I’ve revisited meds as they’ve evolved too but have yet to find my perfect cocktail. Right now I practice “dizzy life management” which means I adjust day to day to my bodies abilities or lack there of. The only consolation to coping this long is that you realize you are stronger than you know and gracefully accept your limitations to reduce stress. You intricately know your neurological system and work with it, not against it. You push yourself when you can and practice self care when you can’t. A delicate balance, pun intended! Liz